Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 1, NWS Midland/Odessa, TX

June 7, 20215 counties in Texas

NWS Midland/Odessa, TX issued this heat advisory at Jun 7, 2021, 3:15 AM CDT for 5 counties in Texas. It took effect at Jun 7, 2021, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2021, 3:15 AM CDT (08:15 UTC)
In effect from
Jun 7, 2021, 12:00 PM CDT
Expired
Jun 7, 2021, 9:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Brewster County, TX, Jeff Davis County, TX, Presidio County, TX, Terrell County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 193 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
2971 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

729 
WWUS74 KMAF 070815
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
315 AM CDT Mon Jun 7 2021

TXZ060-082-277-279-280-282-080200-
/O.NEW.KMAF.HT.Y.0001.210607T1700Z-210608T0200Z/
Winkler-Terrell-Davis Mountains-Central Brewster County-
Chisos Basin-Lower Brewster County-
Including the cities of Kermit, Dryden, Sanderson, Fort Davis, 
Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, 
and Castolon
315 AM CDT Mon Jun 7 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

* WHAT...Davis Mountains and Chisos Basin...Temperatures 95 to 99
  expected. Central Brewster County...Temperatures 100 to 104
  expected. Winkler and Terrell Counties...Temperatures 105 to 
  109 expected.  Lower Brewster County...Temperatures up to 110 
  expected.

* WHERE...Winkler, Terrell, Central Brewster and Lower Brewster 
  Counties, Davis Mountains, and Chisos Basin.

* WHEN...From noon today to 9 PM CDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors.  Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside.  When
possible reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke.  Wear lightweight and loose fitting clothing when
possible.  To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments.  Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
2 follow-up statements
200 
WWUS74 KMAF 071314
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
814 AM CDT Mon Jun 7 2021

TXZ060-071415-
/O.CAN.KMAF.HT.Y.0001.210607T1700Z-210608T0200Z/
Winkler-
Including the city of Kermit
814 AM CDT Mon Jun 7 2021

...HEAT ADVISORY IS CANCELLED...

$$

TXZ082-277-279-280-282-080115-
/O.EXT.KMAF.HT.Y.0001.210607T1800Z-210608T0200Z/
Terrell-Davis Mountains-Central Brewster County-Chisos Basin-
Lower Brewster County-
Including the cities of Dryden, Sanderson, Fort Davis, 
Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, 
and Castolon
814 AM CDT Mon Jun 7 2021

...HEAT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING...

* WHAT...Davis Mountains and Chisos Basin...Temperatures 95 to 99
  expected. Central Brewster County...Temperatures 100 to 104
  expected. Terrell County...Temperatures 105 to 109 expected. 
  Lower Brewster County...Temperatures up to 110 expected.

* WHERE...Central Brewster, Lower Brewster and Terrell Counties, 
  Davis Mountains, and Chisos Basin.

* WHEN...From 1 PM this afternoon to 9 PM CDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
070 
WWUS74 KMAF 071900
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
200 PM CDT Mon Jun 7 2021

TXZ277-279-280-282-080700-
/O.NEW.KMAF.HT.Y.0002.210608T1800Z-210609T0200Z/
/O.CON.KMAF.HT.Y.0001.000000T0000Z-210608T0200Z/
Davis Mountains-Central Brewster County-Chisos Basin-
Lower Brewster County-
Including the cities of Fort Davis, Big Bend NP, 
Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon
200 PM CDT Mon Jun 7 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY...

* WHAT...Temperatures up to 100 for the Mountain areas
  expected...Temperatures up to 105 for Central Brewster County...
  Temperatures up to 110 for Rio Grande...

* WHERE...Central Brewster and Lower Brewster Counties, Davis 
  Mountains, and Chisos Basin.

* WHEN...This afternoon until this evening and tomorrow afternoon
  and evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ278-080700-
/O.NEW.KMAF.HT.Y.0002.210608T1800Z-210609T0200Z/
Davis Mountains Foothills-
Including the city of Alpine
200 PM CDT Mon Jun 7 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY...

* WHAT...Temperatures up to 100 expected.

* WHERE...Davis Mountains Foothills.

* WHEN...Tomorrow afternoon and evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ082-080200-
/O.CON.KMAF.HT.Y.0001.000000T0000Z-210608T0200Z/
Terrell-
Including the cities of Dryden and Sanderson
200 PM CDT Mon Jun 7 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Temperatures 105 to 109 expected.

* WHERE...Central Brewster, Lower Brewster and Terrell Counties, 
  Davis Mountains, and Chisos Basin.

* WHEN...From 1 PM this afternoon to 9 PM CDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jun 7, 12:21 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 7, 12:21 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1221 AM CDT Mon Jun 7 2021

.DISCUSSION...

See 06z aviation discussion below.

&&

.AVIATION...

VFR conditions are expected for the next 24 hours with TSRA
expected at MAF until around 07z. Winds will be variable.

&&

PREV DISCUSSION... /issued 237 PM CDT Sun Jun 6 2021/

DISCUSSION...

Summer has officially arrived, temperatures this afternoon will
sit in the mid 90s to low 100s in the Rio Grande and Pecos River
Valley. Tonight's low temps will hoover in the 70s across the
region. An upper lvl low centered over OK has brought NNW upper
lvl flow into the area transporting a short wave into CO/NM. The
aforementioned short wave will chug into Lubbock's area tonight
possibly clipping Scurry County early Mon morning. The MCS is
likely to keep precip north east of the CWA. SPC has the NE
Permian Basin in a marginal this evening and tonight for hail and
wind. An upper lvl ridge will move overhead Tue brining our first
100 degree temps this year. The dryline Tue will push farther
eastward bring west downsloping winds supporting temperature
increases. Upper lvl ridge will enforce a strong LLTR overhead
supporting multiple days of triple digit heat. There will be a
chance for thunderstorms in the higher terrain due to day time
heating and orographic lifting throughout the week. A lack of
shear will keep storms sub-severe but there could be dry lightning
and gusty erratic winds. The ridge will strength Wed/Thu making
those the warmest days. An upper lvl trough will dive into NorCal
Thu tilting the ridge in a negative orientation but the ridge will
remain over the Southern Plains. A secondary trough likely
flatten the ridge Sat bringing temps back down to near normal.
Rain chances diminish in the extended.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     70 100  73 100 /   0   0   0   0
Carlsbad                       68 102  69 104 /   0   0   0   0
Dryden                         73 102  74 102 /   0  10   0   0
Fort Stockton                  71 103  74 104 /   0   0   0  10
Guadalupe Pass                 69  93  70  96 /   0   0   0   0
Hobbs                          66 101  69 102 /   0   0   0   0
Marfa                          59  97  62  98 /   0   0   0  10
Midland Intl Airport           70 102  72 102 /   0   0   0   0
Odessa                         71 102  74 102 /   0   0   0   0
Wink                           68 105  73 105 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

99/99/99
Hazardous weather outlook, Jun 7, 2:38 AM CDT, 37 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
238 AM CDT Mon Jun 7 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-080745-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
238 AM CDT Mon Jun 7 2021 /138 AM MDT Mon Jun 7 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

There is a marginal risk of severe storms late this afternoon and
early evening, mainly across the northeast Permian Basin and Western
Low Rolling Plains, capable of producing damaging winds.

Elsewhere, thunderstorms are possible today and tonight. Any storms
that do develop will be accompanied by frequent lightning, small
hail, gusty winds, and brief, heavy rainfall.

A Heat Advisory is in effect this afternoon and early evening for
parts of the Davis Mountains, Big Bend Area, Lower Trans Pecos, and
Winkler County.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 6, 10:27 PM CDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1027 PM CDT Sun Jun 6 2021

TXZ045-046-070430-
Dawson TX-Gaines TX-
1027 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR GAINES AND WESTERN DAWSON
COUNTIES UNTIL 1130 PM CDT...

At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm over
Seagraves Airport, or over Seagraves, moving southeast at 30 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Seminole, Seagraves, Seagraves Airport, Gaines County Airport, Welch,
Loop, Punkin Center, McKenzie Lake and Gaines County Park.

LAT...LON 3252 10214 3258 10279 3296 10278 3296 10192
TIME...MOT...LOC 0327Z 298DEG 26KT 3293 10253

24
Special weather statement, Jun 6, 10:54 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1054 PM CDT Sun Jun 6 2021

TXZ050-060>062-067-068-070500-
Midland TX-Andrews TX-Crane TX-Ector TX-Ward TX-Winkler TX-
1054 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR ECTOR...SOUTHERN ANDREWS...
NORTHEASTERN WARD...NORTHWESTERN MIDLAND...WINKLER...NORTHWESTERN
CRANE AND NORTHWESTERN UPTON COUNTIES UNTIL MIDNIGHT CDT...

At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Goldsmith, or 15 miles northeast of Kermit, moving
southeast at 35 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Odessa, Monahans, Kermit, Wink, Thorntonville, Goldsmith, West
Odessa, Wickett, Roy Hurd Memorial Airport, Monahans Sandhills State
Park, Odessa Schlemeyer Field, Notrees, Penwell and Pleasant Farms.

This includes Interstate 20 between mile markers 74 and 123.

LAT...LON 3166 10228 3150 10286 3166 10323 3200 10308
      3200 10306 3218 10306 3222 10279 3217 10225
TIME...MOT...LOC 0354Z 294DEG 32KT 3199 10288

24
Special weather statement, Jun 6, 11:44 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1144 PM CDT Sun Jun 6 2021

TXZ046-070530-
Dawson TX-
1144 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BORDEN...NORTHEASTERN
MARTIN AND SOUTHERN DAWSON COUNTIES UNTIL 1230 AM CDT...

At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lamesa, moving east at 25 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Lamesa, Ackerly, Lamesa Municipal Airport, Los Ybanez, Sparenberg,
Tenmile, Patricia, Key and Klondike.

LAT...LON 3274 10169 3253 10169 3252 10170 3256 10220
      3280 10220
TIME...MOT...LOC 0444Z 279DEG 22KT 3274 10208

24
Special weather statement, Jun 6, 11:57 PM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1157 PM CDT Sun Jun 6 2021

TXZ050-051-061-062-070545-
Midland TX-Martin TX-Andrews TX-Ector TX-
1157 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ECTOR...SOUTHEASTERN
ANDREWS...MIDLAND AND SOUTHWESTERN MARTIN COUNTIES UNTIL 1245 AM
CDT...

At 1157 PM CDT, Doppler radar was tracking a strong thunderstorm near
Odessa, moving east at 30 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Midland, Odessa, Goldsmith, Midland International Air and Space Port,
West Odessa, Odessa Schlemeyer Field, Cotton Flat, Warfield, Midland
Airpark and Skywest Airport.

This includes Interstate 20 between mile markers 106 and 149.

LAT...LON 3179 10267 3222 10257 3219 10191 3166 10189
TIME...MOT...LOC 0457Z 276DEG 25KT 3194 10233

24
Special weather statement, Jun 7, 12:15 AM CDT, 3 hours before
Special Weather Statement
National Weather Service Midland/Odessa TX
1215 AM CDT Mon Jun 7 2021

TXZ046-047-070615-
Dawson TX-Borden TX-
1215 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BORDEN AND
NORTHEASTERN DAWSON COUNTIES UNTIL 115 AM CDT...

At 1215 AM CDT, Doppler radar was tracking a strong thunderstorm over
O'donnell, or 15 miles south of Tahoka, moving east at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Lamesa, Gail, Lamesa Municipal Airport, Los Ybanez, Arvana, Hancock
and Key.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3263 10138 3269 10203 3296 10194 3296 10138
TIME...MOT...LOC 0515Z 271DEG 18KT 3294 10179

24

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:08 PM CDTSpecial Weather StatementMAFYoakum52 min
Jun 6, 10:27 PM CDTSpecial Weather StatementMAFGaines63 min
Jun 6, 10:54 PM CDTSpecial Weather StatementMAFEctor, Winkler66 min
Jun 6, 11:23 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines52 min
Jun 6, 11:44 PM CDTSpecial Weather StatementMAFDawson46 min
Jun 6, 11:57 PM CDTSpecial Weather StatementMAFEctor, Midland48 min
Jun 7, 12:15 AM CDTSpecial Weather StatementMAFBorden, Dawson60 min
Jun 7, 12:35 AM CDTSevere Thunderstorm WarningMAFBorden, Dawson, Scurry55 min
Jun 7, 1:26 AM CDTSevere Thunderstorm WarningMAFBorden, Scurry44 min
Jun 7, 2:00 PM CDTHeat AdvisoryMAFBrewster, Culberson, Jeff Davis, Pecos, Presidio, Reeves31 hr

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.